Tear troughs treated, still looks bruised 5 weeks later. Any suggestions? (photos)

Hi, i had my tear troughs filled with perlane now 5 weeks later it still looks like i have a small black eye. I went back l, she said it may be skin pigmentation but im not so sure! Help

Doctor Answers 4

Bruising After Tear Trough Filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
I suggest reversing the filler with hyaluronidase, this is likely due to filler placed superficially.  I do not think this is pigment and if it was it could be removed with co2 or q switched/pico lasers.  In the future cannula injections prevent complications.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Bruised after perlane

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sorry to hear your issue. Unfortunately, you most likely had a little bleeding that pigmented your skin which will resolve but could take several weeks to months. Use a concealer in the meantime.

Andrew Pichler, MD
Sacramento Facial Plastic Surgeon

Tear trough injection with bruising still after 5 weeks

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is difficult to tell from the photo, but there are two possible reasons something like that could happen.  number one is due to some blood cells getting stuck in the skin and that can resolve over time on its own, or can be treated with a laser.  the second reason is due to the product being injected too superficially and something called the tyndall effect happens.  this can only be corrected with injection of hyaluronidase.  

Brent Birely, MD
Baltimore Plastic Surgeon

Tear trough and pigmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
The discoloration may be some red blood cells  trapped in your skin which may go away in due time.  However, the bluish coloration most likely is the Tyndall effect that we see when a hyaluronic acid filler is placed too superficially.  If that is the case then that may be reversed by injection of hyaluronidase.  Please see an experienced, board certified injector for further evaluation.  

Reuel Aspacio, MD, FAAD
Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.